MAUDE Adverse Event Report: BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120107T
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reew4253 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported when midline needle was retracted from arm the safety stayed in the plug and the needle was left exposed.Additional information received (b)(6) 2021 via phone call "we placed the midline and when we advanced the catheter completely in and when we retracted the needle, the safety portion stayed with the plug and the needle came out independently.".
 
Event or Problem Description
It was reported when midline needle was retracted from arm the safety stayed in the plug and the needle was left exposed.Additional information received 05/18/2021 via phone call "we placed the midline and when we advanced the catheter completely in and when we retracted the needle, the safety portion stayed with the plug and the needle came out independently.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the safety mechanism separated from the needle was confirmed, but the exact mechanism of damage was undetermined.One powerglide pro deployment system was returned for investigation without the catheter.The guidewire was fully extended through the needle and kinked at the needle bevel.Impressions that coincide with the pattern of the guidewire were observed along the inner edge of the needle bevel.The safety mechanism was received separate from the needle.A microscopic examination of the safety mechanism revealed a break in the o-ring, which would allow the safety mechanism to separate from the needle.A portion of the o-ring cross section exhibited a glossy and striated surface, which is consistent with sharp instrument damage.A nick in the o-ring appeared to be a contributing factor in the material break.The cause of the nick is unknown, but may have been attributable to compression of the material against a sharp edge of the device.No damage was observed on the other components within the safety mechanism.Whether the damage occurred at the time the safety mechanism was activated could not be determined and the observations of the returned sample and a review of the manufacturing records do not point to a specific root cause.H3 other text : evaluation findings are in section h.11.

Brand Name
BASIC KIT 20G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key11939652
Report Number3006260740-2021-02200
Device Sequence Number3542942
Product Code FOZ
UDI-Device Identifier00801741140488
UDI-Public(01)00801741140488
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120107T
Device Catalogue NumberF120107T
Device Lot NumberREEW4253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;